MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 7.0X80MM CANN SC SS 32THD; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 7.0X80MM CANN SC SS 32THD; PLATE, FIXATION, BONE
Catalog Number 71677090
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2018 at (b)(6) hospital a proximal femur fracture was treated with surgery and insertion of a long intertan nail and 7.0mm cannulated screw by doctor.Later on (b)(6) 2019 an x-ray was taken to the patient showing that the lag/compression screw cut out of femoral head.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and details regarding the patient¿s weight-bearing status, bone quality, and other additional clinical relevant information have not been provided.The root cause of the reported migrated screw cannot be definitively concluded.One undated x-ray was provided confirming that the compression screw moved from its implanted position and has cut through the top of the femoral head.There is reported that there will be a future revision.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
7.0X80MM CANN SC SS 32THD
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8315180
Report Number1020279-2019-00490
Device Sequence Number985904
Product Code HRS
UDI-Device Identifier03596010175946
UDI-Public03596010175946
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K993106
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71677090
Device Lot Number17HM04135
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer01/11/2019
01/11/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date03/19/2019
06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71128080 - 14AT38262; 71645060/16MM0391971645050/18EM07094; 71676603/18BM0548971677090/17HM04135; 71645060/16MM0391971645050/18EM07094; 71676603/18BM0548971677090/17HM04135